Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Have loss of appetite, fever, cough, feeling fatigue and upper abdominal pain. What could it be?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5367 Questions
Hi, I have been having bad upper stomach pain on the left side. It comes in like waves and it feels as if my upper abdominals/mid chest and heart tighten up for about 3 seconds then it goes away. It's scary and happens at least once a minute. Also I have not been able to use the bathroom regularly, number 2 that is. Some other symptoms I have are loss of appetite, fever, a cough, and fatigue. These symptoms vary from different things, do you have any clue what this might be?
Posted Tue, 25 Dec 2012 in Abdominal Pain
Answered by Dr. Grzegorz Stanko 3 hours later

Thank you for the query.

Depending of how long do you have such symptoms, there are several diseases which could cause your symptoms including: intestines infection, IBS, bowels partial obstruction due to intestines inflammatory disease (like Crohn`s disease), peptic ulcer, pancreas disease.
If you do have your symptoms for a day or two, it can be intestines infection. Diarrhea should be present in such case as well.
If your symptoms are present for more than few days now, you do have nausea, constipations or gas blockage, this can be bowels obstruction.
Peptic ulcer usually causes pain which appears after an hour or two of the meal. Acid reflux can be present as well.
You should have some tests performed. Abdominal ultrasound, full blood work, liver tests (AST,ALT,GGTP), pancreas amylase, bilirubin, stool tests, urine tests. If bowel obstruction is possible, abdominal X-ray should be performed as well.
If you find your symptoms to intestines infection, you should ask your doctor about Rifaximine or Niforuxazide prescription.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor